Alert archive / Louisiana / Tornado Warnings in 2019
Tornado Warning 54, NWS Lake Charles, LA
NWS Lake Charles, LA issued this tornado warning at Dec 16, 2019, 10:13 AM CST for Allen Parish, Rapides Parish, Vernon Parish, Louisiana. It was in force for 32 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Dec 16, 2019, 10:13 AM CST (16:13 UTC)
- Expired
- Dec 16, 2019, 10:45 AM CST
- In force
- 32 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Allen Parish, LA, Rapides Parish, LA, Vernon Parish, LA
The radar
The Ft Polk radar (KPOE), 31 km from the middle of the area, began a volume at 16:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 16, 10:35 AM CST | TORNADO | 3 Sw Union Hill, LA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 22 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 4.2 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1821 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 539 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 188 m²/s²
- 0-3 km storm-relative helicity
- 205 m²/s²
- Significant tornado parameter
- 1.9
- Supercell composite
- 10.8
The text
As transmitted.
513
WFUS54 KLCH 161613
TORLCH
LAC003-079-115-161645-
/O.NEW.KLCH.TO.W.0054.191216T1613Z-191216T1645Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Lake Charles LA
1013 AM CST Mon Dec 16 2019
The National Weather Service in Lake Charles has issued a
* Tornado Warning for...
Southwestern Rapides Parish in central Louisiana...
Southeastern Vernon Parish in west central Louisiana...
North central Allen Parish in southwestern Louisiana...
* Until 1045 AM CST.
* At 1012 AM CST, a severe thunderstorm capable of producing a
tornado was located near Grant, or near Elizabeth, moving northeast
at 20 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Elizabeth around 1025 AM CST.
Other locations impacted by this tornadic thunderstorm include Union
Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.
&&
LAT...LON 3082 9282 3082 9295 3105 9288 3104 9263
TIME...MOT...LOC 1612Z 210DEG 15KT 3085 9289
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
K. KuyperWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this tornado warning went out at Dec 16, 5:40 AM CST, 4 hours 33 minutes earlier.
Area forecast discussion, Dec 16, 5:40 AM CST, 4 hours 33 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
540 AM CST Mon Dec 16 2019
.AVIATION...
Overall, meteorological reasoning remains unchanged from the
previous TAF package with only minor changes made to the short
term period to better reflect current conditions. MVFR ceilings
will persist through the morning as showers begin to develop.
Enough instability is expected by mid-morning to allow for
thunderstorms to develop along and ahead of an approaching cold
front. These thunderstorms are expected to become more widespread
during the afternoon and some will be strong to severe with
strong, gusty winds. TEMPO groups remain relatively unchanged and
reflect the most likely timing of the strongest storms and frontal
passage. Behind the front, gusty northwesterly winds will develop
and continue through Tuesday morning.
&&
.PREV DISCUSSION... /issued 337 AM CST Mon Dec 16 2019/
DISCUSSION...
A weak low pressure area is attempting to form in northeast Texas
early this morning, with a cold front extending southwest across
Texas and a warm front extending northeast across Arkansas. All of
our region is in the warm sector, with temperatures in the upper
60s to lower 70s. As the front approaches our region later this
morning, storms are expected to become better organized into
lines, and SPC has outlined all of our region in some threat of
severe storms, from a marginal risk in southeast Texas, to a
slight risk in parts of southwest Louisiana, to an elevated risk
for parts of central and south central Louisiana. This is a
climatological favored time of year for severe storms, so
everyone should stay alert for weather warnings today. The threat
for severe storms will decrease as the front passes though, so by
this afternoon the threat will be diminished in southeast Texas,
and diminish in western Louisiana by mid afternoon, and parts of
central and south central Louisiana by early this evening.
Breezy and mild temperatures are expected today, but it will cool
off 25 to 35 degrees behind the front. By Tuesday morning, lows
should be in the upper 30s to lower 40s. Highs Tuesday will only
be in the 50s. A light freeze is expected both Wednesday morning
and Thursday morning for most of central Louisiana, and could
extend down close to parts of the I-10 corridor Wednesday morning.
The next threat for rain will be Friday or Friday night, but this
far out it looks to be a low threat.
MARINE...
Onshore flow increases this afternoon and have a small craft
advisory for the outer waters. Behind the front tonight into
Tuesday, northerly wind gusts approach gale criteria before
weakening by Wednesday.
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 76 38 52 29 / 90 40 0 0
LCH 78 42 54 34 / 90 50 0 0
LFT 79 44 53 34 / 90 90 10 0
BPT 77 40 53 35 / 80 20 0 0
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...Gale Watch from this evening through Tuesday afternoon for
GMZ450-452-455-470-472-475.
Small Craft Advisory until 6 PM CST this evening for GMZ470-472-
475.
Small Craft Advisory from 6 PM this evening to 6 PM CST Tuesday
for GMZ430-432-435.
&&
AVIATION...26Hazardous weather outlook, Dec 16, 3:48 AM CST, 6 hours 25 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 348 AM CST Mon Dec 16 2019 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 162200- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron- East Cameron-Tyler-Hardin-Jefferson-Orange-Northern Jasper- Northern Newton-Southern Jasper-Southern Newton- 348 AM CST Mon Dec 16 2019 This Hazardous Weather Outlook is for portions of central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana, and southeast Texas. .DAY ONE...Today and Tonight Strong to severe storms are possible today as a cold front approaches the region. Damaging winds, large hail, and an isolated tornado are the primary hazards. The threat will diminish as the cold front passes the region later this afternoon and tonight. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday A light freeze is expected Wednesday morning for central Louisiana, extending as far south as parts of the I-10 corridor. Another light freeze is expected Thursday morning in central Louisiana. .SPOTTER INFORMATION STATEMENT... Spotter activation may be necessary today. GMZ430-432-435-450-452-455-470-472-475-162200- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM- Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 348 AM CST Mon Dec 16 2019 This Hazardous Weather Outlook is for portions of the Gulf of Mexico and the coastal lakes and bays of the Gulf of Mexico. .DAY ONE...Today and Tonight A small craft advisory is in effect today for strong onshore flow for the outer coastal waters. A gale watch is in effect for wind gusts of 35 knots or stronger tonight. Showers and thunderstorms are expected today until the cold front moves out of the region later tonight. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday A gale watch continues for Tuesday, but winds are expected to decrease by Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be necessary today.
In the hours before
Special weather statement, Dec 16, 9:41 AM CST, 32 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
941 AM CST Mon Dec 16 2019
LAZ030-TXZ259>262-161630-
Beauregard LA-Southern Newton TX-Northern Newton TX-
Southern Jasper TX-Northern Jasper TX-
941 AM CST Mon Dec 16 2019
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN BEAUREGARD PARISH...
SOUTHERN NEWTON AND SOUTHEASTERN JASPER COUNTIES UNTIL 1030 AM CST...
At 940 AM CST, Doppler radar was tracking a strong thunderstorm over
Wrights Settlement, or near Buna, moving northeast at 45 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Merryville, Call, Bon Weir, Buna, Deridder, Trout Creek, Bivens, Old
Salem, Wrights Settlement, Devils Pocket, Bancroft, Junction and
Bleakwood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3059 9394 3065 9387 3085 9371 3086 9331
3040 9370 3040 9375 3037 9376 3037 9404
TIME...MOT...LOC 1540Z 214DEG 39KT 3047 9387
K. KuyperThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 16, 9:51 AM CST | Gale Warning | LCH | 38 hr | |
| Dec 16, 10:07 AM CST | Severe Thunderstorm Warning | LCH | Allen, Rapides, Vernon | 38 min |
| Dec 16, 10:19 AM CST | Severe Thunderstorm Warning | LCH | Beauregard | 34 min |
| Dec 16, 10:27 AM CST | Tornado Warning | LCH | Rapides, Vernon | 20 min |
| Dec 16, 11:00 AM CST | Tornado Warning | LCH | Beauregard, Vernon | 30 min |
| Dec 16, 11:26 AM CST | Tornado Warning | LCH | Vernon | 34 min |
| Dec 16, 11:44 AM CST | Tornado Warning | LCH | Beauregard | 31 min |
| Dec 16, 11:53 AM CST | Tornado Warning | LCH | Rapides, Vernon | 37 min |
| Dec 16, 12:13 PM CST | Tornado Warning | LCH | Beauregard, Vernon | 32 min |
| Dec 16, 12:18 PM CST | Tornado Warning | LCH | Avoyelles, Evangeline, Saint Landry | 27 min |
| Dec 16, 12:20 PM CST | Tornado Warning | LCH | Acadia, Saint Landry | 40 min |
| Dec 16, 12:26 PM CST | Tornado Warning | LCH | Rapides | 34 min |
| Dec 16, 12:41 PM CST | Tornado Warning | LCH | Rapides | 34 min |
| Dec 16, 12:43 PM CST | Tornado Warning | LCH | Avoyelles, Saint Landry | 47 min |
| Dec 16, 12:55 PM CST | Tornado Warning | LCH | Evangeline, Saint Landry | 35 min |
| Dec 16, 1:08 PM CST | Areal Flood Advisory | LCH | Beauregard, Vernon | 2 hr |
| Dec 16, 1:10 PM CST | Tornado Warning | LCH | Avoyelles, Saint Landry | 23 min |
| Dec 16, 1:20 PM CST | Severe Thunderstorm Warning | LCH | Avoyelles | 25 min |
| Dec 16, 1:21 PM CST | Tornado Warning | LCH | Avoyelles, Saint Landry | 24 min |
| Dec 16, 1:28 PM CST | Special Weather Statement | LCH | Beauregard | 47 min |
| Dec 16, 1:36 PM CST | Severe Thunderstorm Warning | LCH | Rapides | 28 min |
| Dec 16, 1:47 PM CST | Tornado Warning | LCH | Avoyelles | 28 min |
| Dec 16, 1:52 PM CST | Severe Thunderstorm Warning | LCH | Avoyelles, Rapides | 10 min |
| Dec 16, 2:08 PM CST | Severe Thunderstorm Warning | LCH | Avoyelles | 52 min |
| Dec 16, 2:33 PM CST | Special Weather Statement | LCH | Rapides | 42 min |
| Dec 16, 2:52 PM CST | Special Weather Statement | LCH | Beauregard | 38 min |
| Dec 16, 3:24 PM CST | Tornado Warning | LCH | Acadia, Saint Landry | 18 min |
| Dec 16, 3:35 PM CST | Special Weather Statement | LCH | Avoyelles | 40 min |
| Dec 16, 3:36 PM CST | Special Weather Statement | LCH | Beauregard | 39 min |
| Dec 16, 3:40 PM CST | Special Weather Statement | LCH | Rapides | 50 min |
| Dec 16, 3:42 PM CST | Severe Thunderstorm Warning | LCH | Avoyelles | 33 min |
| Dec 16, 3:43 PM CST | Wind Advisory | LCH | Cameron, Saint Martin | 22 hr |
Nearby
Tornado Warnings in Louisiana, 2019Every tornado warning in 2019Tornadoes in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.